Heavy Snow, East Slopes Northern Cascades
- When
- December 2, 12:00 AM PST to December 3, 8:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- COOP Observer
A COOP Observer reported 7 inches of new snow at Holden Village, WA.
A cold air-mass held in place over Eastern Washington was passed over by a series of wet weather disturbances. This produced heavy snow over portions of North Central Washington.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A cold air-mass held in place over Eastern Washington was passed over by a series of wet weather disturbances. This produced heavy snow over portions of North Central Washington.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 1, 9:46 PM PST, 2 hours 14 minutes earlier.
Area Forecast Discussion
National Weather Service Spokane WA
946 PM PST TUE DEC 1 2015
.SYNOPSIS...
A series of systems will moves into the Inland Northwest. A
somewhat weaker system moves in tonight into early Wednesday.
This will carry snow and the potential for some freezing rain,
with accompanying potential impacts to travel. A second system
arrives from the west late Wednesday night into Thursday, with the
potential for mountain snow and valley rain, and impacts from
freezing rain across north-central Washington. The pattern
remains active late this week into early next week, with several
opportunities for precipitation. However the pattern looks mild,
with valley rain and mountain snow.
&&
.DISCUSSION...
Precipitation shield is a bit slow moving inland this evening.
Regional radar mosaic and surface observations indicate that
precip is just beginning to reach the Cascade crest as of 7 pm.
This will continue the slow trek east tonight but not as quickly
as thought for the afternoon forecast package. PoPs were lowered
for the 03Z-06Z time period for areas east of the Cascades. It
looks like the Waterville Plateau and Okanogan Highlands will see
snowfall start after 06z. Overnight temperatures were adjusted
slightly to account for recent observations. The remainder of the
forecast appears to be on track. No changes were made to the
ongoing Winter Weather Advisories but the midnight shift will need
to re-evaluate as we get closer to the expiration time of 7 am to
see if this will need to be adjusted. /Kelch
&&
.AVIATION...
06Z TAFS: Expect VFR conditions at eastern TAF sites to
deteriorate tonight. A winter weather system will affect the
Cascades this evening then spread east overnight before exiting
Wednesday. This will bring a threat of -FZRA/SN around KEAT/KMWH,
especially toward 07-09Z continuing through 13-14Z. After 10-12Z
the precip threat expands toward the eastern TAF sites. KGEG to
KCOE is expected to see mainly snow, but there may be some
freezing rain mixed in on the tail end around 16-18Z. KPUW/KLWS is
expected to see a mix of freezing rain/snow during this time
frame. Light icing is possible in any locations that see freezing
rain, but the speed of the system should keep any ice amounts less
than 0.05 inches. After 20Z precipitation will end at eastern TAF
sites but will continue for the central panhandle mountains of
Idaho through 00Z Thursday. Confidence is fair that the next
weather system could bring significant -FZRA to KEAT after 04Z
Thursday. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 23 32 32 42 35 40 / 50 90 20 60 60 30
Coeur d'Alene 26 32 32 43 36 41 / 20 90 10 60 70 40
Pullman 27 38 38 45 36 42 / 20 90 10 30 60 30
Lewiston 29 38 38 49 38 47 / 20 50 10 10 40 30
Colville 22 31 31 40 34 39 / 80 80 50 80 70 30
Sandpoint 22 30 30 40 35 40 / 20 90 20 70 80 50
Kellogg 22 31 30 42 34 38 / 10 80 10 50 80 60
Moses Lake 23 31 31 41 34 42 / 100 30 60 60 50 10
Wenatchee 24 30 30 36 32 40 / 100 10 80 70 50 20
Omak 24 30 30 37 31 38 / 100 20 90 90 70 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Air Stagnation Advisory until noon PST Friday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis
and Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Air Stagnation Advisory until noon PST Friday for East Slopes
Northern Cascades-Lower Garfield and Asotin Counties-Moses
Lake Area-Northeast Blue Mountains-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Spokane Area-Upper
Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area.
Winter Weather Advisory until 7 AM PST Wednesday for Moses Lake
Area-Okanogan Highlands-Okanogan Valley-Upper Columbia
Basin-Waterville Plateau-Wenatchee Area.
Winter Weather Advisory until 7 AM PST Wednesday for East Slopes
Northern Cascades.
&&Hazardous Weather Outlook National Weather Service SPOKANE WA 1048 PM PST TUE DEC 1 2015 WAZ034-035-038-041>044-021500- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 1048 PM PST TUE DEC 1 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TONIGHT Moderate snow accumulations are possible tonight over most of North Central Washington including the Cascade valleys...Wenatchee and Chelan areas...Omak...Republic...Moses Lake and Upper Columbia Basin. Expect winter travel conditions for the Wednesday morning commute. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Another round of light to moderate snow along with areas of freezing rain is expected Wednesday night and Thursday morning as another system tracks through the area. East slope valleys south of Lake Chelan could see significant ice accumulations. Another system is possible on Saturday and could bring more snow. IDZ001-002-004-WAZ036-037-021500- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS- 1048 PM PST TUE DEC 1 2015 This Hazardous Weather Outlook is for portions of North Idaho and Northeast Washington. .DAY ONE...TONIGHT Light snow is expected early Wednesday morning. Slick driving conditions will be possible for the Wednesday morning commute. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Another round of precipitation is possible Wednesday night into Thursday morning...bringing a chance of rain and snow to the northern valleys. Pockets of freezing rain are also possible. IDZ003-026-027-WAZ031>033-021500- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE- 1048 PM PST TUE DEC 1 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TONIGHT Portions of the Columbia Basin, Palouse, and Lewiston area may experience a mix of light snow and freezing rain Tuesday night into Wednesday which could lead to slick driving conditions. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
The national radar mosaic for the moment the first event began.
9 heavy snow. Local standard time, as filed.
A COOP Observer reported 7 inches of new snow at Holden Village, WA.
A COOP Observer reported 11 inches of snow at Stehekin, WA.
A member of the broadcast media reported 6 inches of snowfall at Leavenworth, WA.
A member of the public reported 5 inches of new snow overnight in Omak, WA on Facebook.
A member of the public reported between 5 and 6 inches of new snow 8 miles southwest of Tonasket, WA on Facebook.
A member of the public reported 6 inches of new snow at Mazama, WA on Facebook.
A member of the public reported 4 inches of new snow in Republic, WA on Facebook.
A member of the public reported 8 inches of new snow 5 miles north of Winthrop, WA on Facebook.
A member of the public reported 5 inches of new snow in Leavenworth, WA on Facebook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 603530, 603522, 603523, 603524, 603525, 603526, 603527, 603528, 603529.